| Model Number |
VP-945 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/23/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: vp-945 surgipro* 2-0 blu 75cm v30 x36 (lot#: d2l3137y) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a laparoscopic low anterior resection procedure, while tying the purse-string sutures, the thread broke of the two sutures after an hour and a half of the procedure.Another product was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.Received two representative samples with the appropriate p ackaging.Visual inspection noted a tactile and microscopic inspection of the sutures were performed, one of the sealed packages contained black particulate matter.The area of the black particle measured less than 0.04mm squared.The particulate matter met tappi standard.The particulate matter was measured using a calibrated tappi chart, asset 37971.No abnormalities were observed during the tactile and microscopic inspection of the other suture.Functionally, the sealed sample was forwarded to biological services for ftir analysis.The best matches for the pm were found to be lid adhesives.After subtraction of the lid adhesive spectrum from the sample spectrum, the resultant spectrum matched the spectral standards for nylons.A tensile test was performed on the samples and the results met the specifications for this product.Four testing samples were gathered from two sealed samples.It was reported that the thread broke of the two sutures.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of particulate matter the most likely cause could not be established from the information available.The particle could be origin as a residue of the suture cutting process that could fall inside the breather pouch as the static energy charges the plastic on the retainer.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.